Texas, 2007

Damaging Winds in Texas, June 3, 2007

June 3, 2007 · NWS SHV · 17 events in 9 counties and zones

A strong upper level storm system moved eastward out of north Texas during the morning of June 3rd and intensified as it moved into northeast Texas. This system was embedded in northwesterly winds aloft which are often prolific wind producers if these systems can sustain themselves.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
3
Property damage
$95,000
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A strong upper level storm system moved eastward out of north Texas during the morning of June 3rd and intensified as it moved into northeast Texas. This system was embedded in northwesterly winds aloft which are often prolific wind producers if these systems can sustain themselves. The storm system encountered a very unstable airmass across northeast Texas and northwest Louisiana. The result was widespread wind damage across the southern half of northeast Texas and northwest Louisiana through the afternoon hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 3, 8:31 AM CST, 1 hour 31 minutes earlier.

Area forecast discussion, Jun 3, 8:31 AM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
931 AM CDT SUN JUN 3 2007

.DISCUSSION...
UPDATED TO ACCOUNT FOR SVR WATCH #336 VALID UNTIL 2PM FOR THE
SOUTHERN TWO THIRDS OF NORTHEAST TEXAS. INSTABILITY STARTING TO
INCREASE AHEAD OF MCS ACROSS N TX ATTM AND WITH DESCENT MID LEVEL
WINDS ACCOMPANYING MCS...FEEL LIKE IT SHOULD HOLD TOGETHER AT LEAST
UNTIL LATE MORNING AND PERHAPS EVEN INTO THE EARLY AFTERNOON. HAVE
INCREASED POPS OUT WEST ACCORDINGLY AND SHAVED SOME HIGH TEMPS FOR
TODAY OUT WEST AS WELL.

UPDATE ALREADY SENT...13.

&&

.AVIATION...
TROUGH OVER THE UPPER MIDWEST MOVING EAST ACROSS MID MS VALLEY NOW.
RESULTANT NW FLOW OVER THE FOUR-STATE AREA NOW WITH AN MCS KNOCKING
ON THE DOOR.  KTYR...KGGG...AND KLFK WILL BE AMENDED SHORTLY WITH
TEMPO GROUPS FOR SVR WX THREAT.  SOME GUST TO 50KTS ALREADY REPORTED
JUST TO OUR WEST.  AS FOR THE 18Z ISSUANCE...WILL CLOSELY MONITOR
PROGRESS OF THIS SYSTEM.  VFR CIGS FOR MOST WITH SFC WINDS S OR SW
NOW...VEERING TO MORE WESTERLY THIS P.M. 10KTS. THIS SHOULD DRY OUT
THE PBL SOMEWHAT...COUPLED W/WARM AFTERNOON TEMPS.  THUS...EXPECT
ONLY MVFR CONDITIONS AT A COUPLE OF TAF SITES AROUND SUNRISE MONDAY
MORNING...ASIDE FROM ANY THAT SEE A DOWNPOUR.  ONE MORE VORT NOW
OVER W NM MAY BRING IN ROUND 3 TOMORROW A.M.OVER SW QUAD OF CWA.

/24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  87  66  89  67 /  40  30  30  10
MLU  90  67  89  64 /  20  20  30  10
DEQ  87  61  86  61 /  20  20  20  10
TXK  87  63  88  63 /  40  20  20  10
ELD  90  64  88  62 /  20  20  20  10
TYR  85  67  87  66 /  60  30  30  10
GGG  85  66  88  66 /  60  30  30  10
LFK  86  69  87  69 /  60  40  30  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

13/24
Hazardous weather outlook, Jun 3, 5:00 AM CST, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT SUN JUN 3 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-031700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT SUN JUN 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL BE INCREASING OVER PARTS OF
OF THE FOUR STATE REGION DURING THE DAY. UPPER DISTURBANCES...
MOVING INTO THE AREA...ALONG WITH WARMING TEMPERATURES AND A MOIST
AND UNSTABLE ATMOSPHERE...WILL PRODUCE STRONG TO ISOLATED
SEVERE THUNDERSTORMS...RESULTING IN STRONG AND POSSIBLE
DAMAGING WINDS...LARGE HAIL...DANGEROUS LIGHTNING...AND BRIEF BUT
HEAVY DOWNPOURS OF RAIN. THE LOWER HALF OF EAST TEXAS INTO
TOLEDO BEND COUNTRY WILL SEE THE BETTER CHANCE OF SIGNIFICANT
WEATHER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SCATTERED THUNDERSTORMS WILL CONTINUE OVER THE AREA
IN ASSOCIATION WITH A NEARLY STATIONARY FRONTAL BOUNDARY
ACROSS THE FOUR STATE REGION NEAR THE INTERSTATE 20 CORRIDOR.
A MOIST AND UNSTABLE AIRMASS...ALONG WITH UPPER DISTURBANCES
TRAVERSING THE REGION WILL ALLOW SOME OF THE THUNDERSTORMS
TO BECOME STRONG AND POSSIBLY SEVERE MONDAY AND MONDAY
NIGHT. HIGH WINDS AND LARGE HAIL...ALONG WITH GUSTY WINDS AND
DANGEROUS LIGHTNING WILL BE POSSIBLE ACROSS THE SOUTHERN
SECTIONS OF EAST TEXAS INTO WEST CENTRAL AND CENTRAL LOUISIANA.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER...EMERGENCY MANAGER...AND STORM SPOTTER ACTIVATION
MAY BE NEEDED OVER PARTS OF EAST TEXAS AND WESTERN LOUISIANA
TODAY AND TONIGHT.

06

The radar

The Shreveport radar (KSHV), 149 km away, was scanning. The volume nearest the first event began at 15:59 UTC.

Open the radar archive at this moment

Event by event

17 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Smith

When
June 3, 10:02 AM CST
Where
Smith County, 5 mi NW of Bullard
Measured
55 kt (63 mph) estimated gust
Reported by
Broadcast Media
Coordinates
32.181, -95.390

Several trees and power lines were downed.

Thunderstorm Wind, Smith

When
June 3, 10:10 AM CST
Where
Smith County, Tyler
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.350, -95.300

A few trees were downed in and around Tyler, Texas.

Thunderstorm Wind, Smith

When
June 3, 10:12 AM CST
Where
Smith County, Whitehouse
Measured
55 kt (63 mph) estimated gust
Reported by
Broadcast Media
Coordinates
32.230, -95.220

Numerous trees and powerlines down across the community.

Thunderstorm Wind, Cherokee

When
June 3, 10:20 AM CST
Where
Cherokee County, 5 mi NE of Jacksonville
Measured
54 kt (62 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.001, -95.210

Up to six trees downed between the towns of Troup and Jacksonville, Texas along Hwy 79 and Hwy 110.

Thunderstorm Wind, Cherokee

When
June 3, 10:30 AM CST
Where
Cherokee County, 6 mi E of Jacksonville
Measured
52 kt (60 mph) estimated gust
Injuries
0 direct, 3 indirect
Reported by
Fire Department/Rescue
Coordinates
31.950, -95.168

Trees were downed across FM 2064 east of town. A car hit a downed tree resulting in 3 injuries.

Thunderstorm Wind, Rusk

When
June 3, 11:00 AM CST
Where
Rusk County, Henderson
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.150, -94.800

Several reports of trees down all across the county.

Thunderstorm Wind, Nacogdoches

When
June 3, 11:07 AM CST
Where
Nacogdoches County, Nacogdoches
Measured
51 kt (59 mph) estimated gust
Reported by
Trained Spotter
Coordinates
31.600, -94.670

Large limbs downed by damaging thunderstorm wind gusts.

Thunderstorm Wind, Nacogdoches

When
June 3, 11:10 AM CST
Where
Nacogdoches County, Nacogdoches
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.600, -94.670

Multiple reports of trees and power lines down across the entire county. Power outages reported in many areas.

Thunderstorm Wind, Nacogdoches

When
June 3, 11:10 AM CST
Where
Nacogdoches County, Nacogdoches
Measured
55 kt (63 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
31.600, -94.670

Multiple reports of downed trees across the county. Power outages reported in many areas. A large tree fell atop a home in the Melrose area. No injuries were reported.

Thunderstorm Wind, Angelina

When
June 3, 11:20 AM CST
Where
Angelina County, Lufkin
Measured
55 kt (63 mph) estimated gust
Property damage
$30,000
Reported by
Law Enforcement
Coordinates
31.350, -94.730

Portion of a roof was completely blown off a building in town.

Thunderstorm Wind, Angelina

When
June 3, 11:25 AM CST
Where
Angelina County, Lufkin
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.350, -94.730

Multiple reports of downed trees and power lines throughout the county.

Thunderstorm Wind, Angelina

When
June 3, 11:30 AM CST
Where
Angelina County, Huntington
Measured
52 kt (60 mph) estimated gust
Property damage
$40,000
Reported by
Trained Spotter
Coordinates
31.280, -94.580

A metal roof was torn off a downtown Lufkin business and was deposited on two parked cars in an adjacent parking lot.

Thunderstorm Wind, San Augustine

When
June 3, 11:30 AM CST
Where
San Augustine County, San Augustine
Measured
54 kt (62 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.520, -94.120

Multiple reports of trees and power lines downed throughout the county.

Thunderstorm Wind, Panola

When
June 3, 11:30 AM CST
Where
Panola County, Carthage
Measured
54 kt (62 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.150, -94.350

Multiple reports of trees and power lines downed throughout the county.

Thunderstorm Wind, Nacogdoches

When
June 3, 11:30 AM CST
Where
Nacogdoches County, 7 mi SW of Chireno
Measured
53 kt (61 mph) estimated gust
Deaths
1 direct, 0 indirect
Reported by
Law Enforcement
Coordinates
31.428, -94.434

A woman driving along FM 226 near the town of Etoile was killed when the top of a pine tree was snapped off and went through her windshield. Reported by Departement of Public Safety.

Thunderstorm Wind, Shelby

When
June 3, 11:35 AM CST
Where
Shelby County, Center
Measured
54 kt (62 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.780, -94.180

Trees and power lines downed across the entire county.

Thunderstorm Wind, Sabine

When
June 3, 12:15 PM CST
Where
Sabine County, Hemphill
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.330, -93.850

Multiple reports of downed trees throughout the county.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Thunderstorm Wind, Nacogdoches2007-06-03FemaleUnder TreeDirect

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38360, 38340, 38348, 38343, 38356, 38345, 38349, 38347, 38351, 38362, 38352, 38353, 38354, 38355, 38378, 38923, 38359.